Alert archive / Kansas / Red Flag Warnings in 2009

Red Flag Warning 7, NWS Wichita, KS

March 22, 200913 counties in Kansas

NWS Wichita, KS issued this red flag warning at Mar 22, 2009, 3:27 AM CDT for 13 counties in Kansas. It took effect at Mar 22, 2009, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 22, 2009, 3:27 AM CDT (08:27 UTC)
In effect from
Mar 22, 2009, 12:00 PM CDT
Expired
Mar 22, 2009, 8:00 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.5 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 166 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
166 J/kg
Mixed-layer CIN
-133 J/kg
Mixed-layer LCL
2321 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
196 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KICT 220827
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CDT SUN MAR 22 2009

KSZ032-033-047>051-067-082-221630-
/O.UPG.KICT.FW.A.0006.090322T1700Z-090323T0000Z/
/O.NEW.KICT.FW.W.0007.090322T1700Z-090323T0100Z/
/O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
KINGMAN-
327 AM CDT SUN MAR 22 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...67...82.

SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM
AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY
CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. 

IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 25 TO 35 MPH
WITH GUSTS TO 45 MPH WILL BE WIDESPREAD ACROSS THE REGION.
THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ068-083-091-092-221630-
/O.NEW.KICT.FW.W.0007.090322T1700Z-090323T0100Z/
/O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
HARVEY-SEDGWICK-HARPER-SUMNER-
327 AM CDT SUN MAR 22 2009

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE
WEATHER WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...68...83...91...92.

SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM
AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY
CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. 

IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 35 MPH
WITH GUSTS TO 50 MPH WILL BE WIDESPREAD ACROSS THE REGION.
THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES
WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ052-053-069-093-221630-
/O.NEW.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
MARION-CHASE-BUTLER-COWLEY-
327 AM CDT SUN MAR 22 2009

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY
EVENING. 

THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...52...53...69...93.

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER
POTENTIAL ON MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

JMC
3 follow-up statements
000 
WWUS83 KICT 221610
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1110 AM CDT SUN MAR 22 2009

KSZ032-033-047>051-067-068-082-083-091-092-230015-
/O.CON.KICT.FW.W.0007.090322T1700Z-090323T0100Z/
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
1110 AM CDT SUN MAR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...67...68...82...83
...91...92.

SOUTHERLY WINDS OF 25 TO 35 MPH WILL DEVELOP ACROSS THE AREA FROM
AROUND MIDDAY INTO EARLY THIS EVENING. THE GUSTY WINDS AND DRY
CONDITIONS WILL LEAD TO EXTREME FIRE DANGER CONDITIONS.

IN ADDITION...ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 35 MPH
WITH GUSTS TO 50 MPH WILL BE WIDESPREAD ACROSS THE REGION.
THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

$$

KSZ052-053-069-093-230015-
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
MARION-CHASE-BUTLER-COWLEY-
1110 AM CDT SUN MAR 22 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...52...53...69...93.

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER
POTENTIAL ON MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

ES/JMC
000 
WWUS83 KICT 222035
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
335 PM CDT SUN MAR 22 2009

KSZ032-033-047>051-067-068-082-083-091-092-230445-
/O.CON.KICT.FW.W.0007.000000T0000Z-090323T0100Z/
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
335 PM CDT SUN MAR 22 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...67...68...82...83
...91...92.

SOUTHERLY WINDS OF 25 TO 35 MPH WILL PERSIST ACROSS THE AREA
THROUGH EARLY THIS EVENING. THE GUSTY WINDS AND LOW RELATIVE
HUMIDITIES WILL LEAD TO EXTREME FIRE DANGER CONDITIONS. THE SOUTH
WINDS WILL TAPER SOME LATER THIS EVENING.

ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS TO
AROUND 50 MPH...WILL BE WIDESPREAD ACROSS THE REGION. THEREFORE A
FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH-
CENTRAL KANSAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS RED FLAG WARNING.

$$

KSZ052-053-069-093-230445-
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
MARION-CHASE-BUTLER-COWLEY-
335 PM CDT SUN MAR 22 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...52...53...69...93.

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER
POTENTIAL ON MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THIS FIRE WEATHER WATCH.

$$

ES
000 
WWUS83 KICT 230101
RFWICT

RED FLAG WARNING
NATIONAL WEATHER SERVICE WICHITA KS
801 PM CDT SUN MAR 22 2009

KSZ032-033-047>051-067-068-082-083-091-092-230915-
/O.EXP.KICT.FW.W.0007.000000T0000Z-090323T0100Z/
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
801 PM CDT SUN MAR 22 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

THE RED FLAG WARNING INCLUDED THE FOLLOWING FIRE WEATHER ZONES
...32...33...47...48...49...50...51...67...68...82...83
...91...92.

TEMPERATURES HAVE DECREASED OVER THE LAST COUPLE OF HOURS ALLOWING
RELATIVE HUMIDITIES TO INCREASE. IN ADDITION WIND SPEEDS HAVE
DECREASED SLIGHTLY. THEREFORE THE RED FLAG WARNING WAS ALLOWED TO
EXPIRE AT 8 PM.

ON MONDAY...STRONG SOUTHERLY WINDS OF 30 TO 40 MPH...WITH GUSTS
TO AROUND 50 MPH...WILL BE WIDESPREAD ACROSS THE REGION.
THEREFORE A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF CENTRAL
AND SOUTH- CENTRAL KANSAS. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.


$$

KSZ052-053-069-093-230915-
/O.CON.KICT.FW.A.0007.090323T1600Z-090324T0000Z/
MARION-CHASE-BUTLER-COWLEY-
801 PM CDT SUN MAR 22 2009

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING. 

THE FIRE WEATHER WATCH INCLUDES THE FOLLOWING FIRE WEATHER ZONES
...52...53...69...93.

STRONG SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
COMBINE WITH DRY CONDITIONS...RESULTING IN EXTREME FIRE DANGER
POTENTIAL ON MONDAY.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS FIRE WEATHER WATCH.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 22, 3:15 AM CDT, 12 minutes earlier.

Area forecast discussion, Mar 22, 3:15 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
315 AM CDT SUN MAR 22 2009

.DISCUSSION...

MAIN FORECAST CONCERNS: SEVERE WEATHER POTENTIAL MONDAY-MONDAY
NIGHT...STRONG WINDS/FIRE DANGER THIS AFTERNOON AND AGAIN MONDAY.

TODAY-MONDAY NIGHT:
WEAK SHORTWAVE TROF AXIS MOVING THRU THIS AM COULD GENERATE AREAS OF
ACCAS OR PERHAPS AN ISOLATED SHOWER/T-STORM. OTHERWISE...MODELS
REMAIN CONSISTENT SHOWING A MORE ROBUST SHORTWAVE EJECTING OUT OF
THE STRONG DIGGING UPPER TROF IN THE SOUTHWEST. THIS FEATURE WILL
REACH THE CENTRAL HIGH PLAINS AROUND 18Z...AND THEN SWEEP EWD ACROSS
OUR AREA LATE THIS PM INTO TONIGHT. HIGHEST T-STORM CHANCES LOOK TO
BE THIS EVE IN OUR AREA. SHEAR DOES NOT APPEAR FAVORABLE FOR SEVERE
STORMS WITH THIS FEATURE. AN INCREASING PRESSURE GRADIENT
(ASSOCIATED WITH SURFACE LOW DEVELOPING IN ERN CO) COUPLED WITH
45-50 KT 850 WINDS AND GOOD MIXING WILL YIELD STRONG/GUSTY SOUTHERLY
WINDS IN CENTRAL/SOUTH CENTRAL KS BY THIS PM. A WIND ADVISORY/RED
FLAG WARNING WILL BE NEEDED FOR GENERALLY ALONG/W OF I-135 CORRIDOR.
GRADIENT AND LOW-LEVEL JET REMAIN QUITE STRONG TONIGHT...AND A FEW
OF OUR NWRN-MOST COUNTIES (BY RSL/GBD) COULD CONTINUE TO EXPERIENCE
WIND ADVISORY CRITERIA PAST DARK GIVEN THEIR HIGHER ELEVATION.

AN INTENSE UPPER LOW WILL EJECT OUT OVER THE CENTRAL PLAINS MON INTO
MON NIGHT...WITH STRONG UPPER JET SUPPORT AND MID-LEVEL COOLING
LIKELY CONTRIBUTING TO STORM DEVELOPMENT ALONG/AHEAD OF THE
ASSOCIATED DRYLINE AND COLD FRONT. SURFACE DEWPOINTS WILL NOT
LIKELY EXCEED THE MID-UPPER 50S BY THE TIME THESE BOUNDARIES CLEAR
SERN KS MON NGT. THEREFORE STILL LOOKS LIKE A MARGINAL INSTABILITY
(500-1000 J/KG)/HIGH SHEAR SETUP. A FEW DISCRETE SUPERCELLS OR
SMALL LINE SEGMENTS MAY INITIALLY FORM ALONG DRYLINE MON PM IN
CNTRL SECTIONS...THEN WOULD ANTICIPATE A TRANSITION TO A SQUALL
LINE MON NGT AS THE COLD FRONT OVERTAKES THE DRYLINE AND DEEP
LAYER SHEAR VECTORS BACK TO MORE PARALLEL ALONG THE FRONT. THE
VERY STRONG SOUTHERLY WINDS AGAIN MONDAY ALONG WITH BALMY TEMPS
WILL MEAN EXTREME FIRE DANGER FOR CENTRAL/SOUTH CENTRAL KS. WILL
NEED A FIRE WEATHER WATCH FOR THOSE AREAS AND A WIND ADVISORY WILL
LIKELY BE REQUIRED AREAWIDE.

TUESDAY-THURSDAY:
COOLER AND DRIER AIR WILL INFILTRATE OUR AREA TUESDAY INTO TUESDAY
NIGHT BEHIND THE DEPARTING STRONG UPPER LOW. GUSTY NWRLY WINDS
EXPECTED TUESDAY WITH DECENT MIXING OCCURING SW OF THE UPPER LOW.
MEDIUM RANGE MODELS SHOW NEXT UPPER TROF DIGGING INTO THE SOUTHWEST
LATER WED INTO THURS. ONLY CHANGE IN FORECAST WAS TO SHOW SOME
INCREASE IN CLOUDINESS LATER WED NIGHT INTO THURSDAY. GFS/ECMWF HINT
AT POSSIBLE RAIN/SNOW MIX FOR CENTRAL KS FRI INTO FRI NIGHT WITH
LESSER CHANCES FOR LIGHT RAIN ELSEWHERE.

JMC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    74  59  73  43 /  20  40  60  60
HUTCHINSON      74  59  75  43 /  30  40  60  50
NEWTON          72  59  73  44 /  20  40  60  60
ELDORADO        73  59  73  45 /  20  40  50  70
WINFIELD-KWLD   73  59  73  46 /  20  40  60  70
RUSSELL         76  57  74  37 /  30  40  60  30
GREAT BEND      75  57  74  38 /  30  40  60  30
SALINA          73  59  73  42 /  20  40  60  50
MCPHERSON       73  59  74  43 /  30  40  60  50
COFFEYVILLE     74  57  72  48 /  20  40  40  80
CHANUTE         73  56  72  48 /  20  40  40  80
IOLA            72  56  71  48 /  20  40  40  80
PARSONS-KPPF    73  56  72  49 /  20  40  40  80

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR
KSZ032-033-047>051-067-068-082-083-091-092.

FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING
FOR KSZ032-033-047>053-067>069-082-083-091>093.

WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Mar 21, 7:53 PM CDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
753 PM CDT SAT MAR 21 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-230100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
753 PM CDT SAT MAR 21 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT. THESE ARE NOT
EXPECTED TO BE STRONG OR SEVERE. HOWEVER SOME SMALL HAIL CANNOT BE
RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXTREME FIRE DANGER IS EXPECTED BOTH SUNDAY AND MONDAY AFTERNOON
OVER PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS. AND VERY HIGH
ELSEWHERE. A FIRE WEATHER WATCH HAS BEEN POSTED FOR SUNDAY
AFTERNOON AND EVENING. HIGH OR VERY HIGH FIRE DANGER IS EXPECTED
FOR MOST AREAS ON TUESDAY THROUGH FRIDAY.

VERY STRONG SOUTH WINDS ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL
KANSAS ARE EXPECTED ON SUNDAY. SEE THE LATEST WIND ADVISORY FOR
DETAILS.

THUNDERSTORMS ARE POSSIBLE FROM SUNDAY THROUGH TUESDAY MORNING.
A FEW STRONG STORMS ARE POSSIBLE SUNDAY NIGHT...BUT THERE IS A BETTER
CHANCE OF STORMS ON MONDAY AFTERNOON INTO MONDAY NIGHT. ON MONDAY
AFTERNOON AND EVENING...FAST MOVING STRONG STORMS ARE LIKELY...
ALONG WITH AT LEAST A FEW SEVERE STORMS. THE PRIMARY THREATS ON
MONDAY NIGHT WILL BE QUARTER SIZED HAIL AND 60 TO 70 MPH WINDS. AN
ISOLATED TORNADO IS ALSO POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR SUNDAY...
HOWEVER ACTIVATION MAY BE REQUIRED MONDAY AFTERNOON AND MONDAY
NIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 7:08 PM CDTFire Weather WatchICTBarton, Ellsworth, Kingman, Lincoln, McPherson, Reno and 3 more8 hr
Mar 22, 3:27 AM CDTFire Weather WatchICTBarton, Butler, Chase, Cowley, Ellsworth, Harper and 11 more24 hr
Mar 22, 3:25 PM CDTWind AdvisoryICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more36 hr

Nearby

Red Flag Warnings in Kansas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.